Transdermal Buprenorphine Patch

Hi all just to let you know that today I have started on the BuTrans Patch.

Following my visit to the Pain Clinic 29th Jan, I was told too wait 2 weeks then contact my doctor in order that the new treatment could start.

After hurting my arm at work today I called the surgery got a cancelation appointment for 11.20.

Now I have my Patch on .

Now I will see just how long ot takes to kick in and help with my pain .Sam.

11 Replies

  • Hi Sam, glad you now have your patch and hope it relieves your pain.. I was prescribed this many years ago for my Fibromyalgia, unfortunately I had severe burning to the skin from the sticking glue, also they made me very sick and dizzy, needless to say I couldn't carry on with them. I did however find that my pain did reduce a little, just a shame I was allergic to them.

    Hope you have a better response than I did.


  • Titchyj Thanks Jan well as for me and the Patch time will tell and I hope it tells me YES ITS OK . As for yourself I hope that you found some other treatment that helped you and is still helping you .Sam.

  • Hi Pirate, Is the transdermal patch similar to a lidocaine patch and is it available over the counter (POM)? Hope it works for you.


  • amberrose Hi and thanks for that. I dont think that you can buy the Patch BuTrans over the counter. Sam.

  • Hi Sam I was just recently on these patches only made my skin itch a little but they didn't do anything for my pain so my doc have taken me off them but I hope they work for you x

  • paulapips64 Hi Sorry that the Patch did not work for you.

    I hope that you get something that does work and soon .Sam.

  • Do you mean the Fentanyl patch? If so, I am on them. They take about 8-15 hours to kick in, for me at least.

    I've been on them for about 2 years and they do help the pain. And no side effects, after the first few days. What dosage are you starting with? Just remember, when you go off them, to go off slowly, going down to a lower dose before stopping them completely, as they are addictive so you can get side effects from going off them too (though when I did this, it was only about 3 days)

  • Kat3 Hi this is a Buprenorphine BuTrans Patch that I am wearing.

    My dossage is 10mi per hour.Like you I hope that I do not get any side effects while on the Patch. Sam.

  • Hi.

    I hope they are working for you. I have them and have had them for a couple of years. It tales around 12 hours for the drug to get through the skin and in to your system.

    They are normally used for people who are going through canser treatment. I get a rash some times but to avoid that try putting them in different places. I put them on both upper arms and on my chest, making sure the skin has time to rover fully before I put them back in the same spot. Also you might fond they get weeker towards the end of the week. I now change them every 3-4 days.

    Good luck with them.


  • badbackjonny Hi as of now I am on 15mi BuTrans and its helping my legs but am finding that my foot is still sore.

    What strength is your Patch then ?

  • I have 2 10mi patches at a time.

You may also like...